A Case of Argyria Following Colloidal Silver Ingestion
0
조회
0
다운로드
0
인용
0
참고문헌
키워드
초록
Argyria is a rare cutaneous discoloration caused by the intake of silver or various compounds containing silver. We report a case of argyria in a 73-year-old male following ingestion of colloidal silver as an alternative medicine over 5 years. He had a diffuse, slate gray discoloration of his face and hands. A biopsy specimen from the face revealed brown-black extracellular granules in the upper dermis and between collagen bundles. We also found silver particles in the mucous of the colon. The ingestion of colloidal silver appears to be increasing among patients using alternative health practices. We report this case to bring people’s attention to the problems associated with the ingestion of colloidal silver.
Abstract
Argyria is a rare cutaneous discoloration caused by the intake of silver or various compounds containing silver. We report a case of argyria in a 73-year-old male following ingestion of colloidal silver as an alternative medicine over 5 years. He had a diffuse, slate gray discoloration of his face and hands. A biopsy specimen from the face revealed brown-black extracellular granules in the upper dermis and between collagen bundles. We also found silver particles in the mucous of the colon. The ingestion of colloidal silver appears to be increasing among patients using alternative health practices. We report this case to bring people’s attention to the problems associated with the ingestion of colloidal silver.
참고문헌 (18)
- Fung MC, "Silver products for medical indications: risk-benefit assessment", J Toxicol Clin Toxicol, 34, pp.119~126 (1996)
- Payne CM, "Argyria from excessive use of topical silver sulphadiazine", Lancet, 340, pp.126~ (1992)
- White JM, "Severe generalized argyria secondary to ingestion of colloidal silver protein", Clin Exp Dermatol, 28, pp.254~256 (2003)
- 박종욱, "은용액 복용 후 발생한 전신성 은피증 1예", 대한피부과학회지, 45(10), pp.1087~1089 (2007), 대한피부과학회
- Shelley WB, "Argyria: the intradermal "photograph," a manifestation of passive photosensitivity", J Am Acad Dermatol, 16, pp.211~217 (1987)
- Hill WR, "Argyria: with special reference to the cutaneous histopathology", Arch Derm Syphilol, 44, pp.588~599 (1941)
- Tanner LS, "Generalized argyria", Cutis, 45, pp.237~239 (1990)
- Rosenman KD, "Argyria: clinical implications of exposure to silver nitrate and silver oxide", J Occup Med, 21, pp.430~435 (1979)
- Hill WR, "Argyria; the pharmacology of silver", pp.128~132 (1939), The Williams & Wilkins Company
- Wadhera A, "Systemic argyria associated with ingestion of colloidal silver", Dermatol Online J, 11, pp.12~ (2005)
- Prescott RJ, "Systemic argyria", J Clin Pathol, 47, pp.556~557 (1994)
- Peterson WC Jr, "Argyria", Minn Med, 51, pp.533~534 (1968)
- Granstein RD, "Drug- and heavy metal--induced hyperpigmentation", J Am Acad Dermatol, 5, pp.1~18 (1981)
- Boyd AS, "Mercury exposure and cutaneous disease", J Am Acad Dermatol, 43, pp.81~90 (2000)
- Maloney ME, "Arsenic in dermatology", Dermatol Surg, 22, pp.301~304 (1996)
- Smith RW, "Chrysiasis revisited: a clinical and pathological study", Br J Dermatol, 133, pp.671~678 (1995)
- Wolf ME, "Cutaneous and ocular changes associated with the use of chlorpromazine", Int J Clin Pharmacol Ther Toxicol, 31, pp.365~367 (1993)
- Trimble JW, "Cutaneous pigmentation secondary to amiodarone therapy", Arch Dermatol, 119, pp.914~918 (1983)
